Texas, 2014High Wind in Texas, April 29, 2014
April 29, 2014 · NWS AMA · 24 events in 17 counties and zones
A cut off upper level low set up residence over the central US during the week of the 29th. This caused an unseasonably deep surface low pressure system to develop over Missouri.
Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cut off upper level low set up residence over the central US during the week of the 29th. This caused an unseasonably deep surface low pressure system to develop over Missouri. The deepness of this low caused a tightening of the pressure gradient over the Texas Panhandle on the 29th. The strong pressure gradient caused a combination of high wind gusts and sustained winds from roughly 8 AM CST and persisted until 5 PM CST. The high winds caused crosswinds on east-west oriented roads which led to an semi-tractor trailer and a camper trailer to overturn on Interstate 40 near mile marker 81 (Carson County). By 5 PM CST, the surface low had progressed northeastward towards the Great Lakes which allowed the pressure gradient across the Texas Panhandle to diminish and bring an end to high wind conditions.
The following is a list of high wind reports: sustained high winds of 41 mph at Borger (Hutchinson County); sustained high winds of 40 mph at Miami (Roberts County); sustained high winds of 40 mph at Canadian (Hemphill County); sustained high winds of 40 mph Dalhart (Dallam and Hartley County); sustained high winds of 42 mph at Stratford (Sherman County); sustained high winds of 43 mph at Dumas (Moore County); sustained high winds of 40 mph at Spearman (Hansford County); sustained high winds of 40 mph at Perryton (Ochiltree County); sustained high winds of 40 mph at Vega (Oldham County); sustained high winds of 40 at Hereford (Deaf Smith County); sustained high winds of 43 mph at Amarillo (Potter and Randall County); sustained high winds of 42 mph at Panhandle (Carson County); sustained high winds of 41 mph at Claude (Armstrong County); sustained high winds of 41 mph at Pampa (Gray County); high wind gust of 60 MPH at Dumas (Moore County) at 8:48 AM CST; high wind gust of 60 mph at Booker (Lipscomb County) at 9:09 AM CST; high wind gust of 60 mph at Umbarger (Randall County) at 9:21 AM CST; high wind gust of 59 mph at Dumas (Moore County) at 9:47 AM CST; high wind gust of 58 mph at Spearman (Hansford County) at 10:00 AM CST; high wind gust of 59 mph at Dalhart (Dallam and Hartley County) at 11:19 AM CST; and high wind gust of 59 mph at Dumas (Moore County) at 2:55 PM CST.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 29, 5:33 AM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 29, 5:33 AM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
633 AM CDT TUE APR 29 2014
.AVIATION...
STRONG NORTH NORTHWEST SURFACE WINDS WITH GUSTS IN THE 40 TO 50 KT
RANGE EXPECTED TODAY. AVIATION WEATHER WARNING FOR GUSTS AT OR ABOVE
40 KT REMAINS IN EFFECT FOR AMARILLO AREA AIRPORTS BEGINNING 14Z
TODAY...CONTINUING THROUGH 02Z WEDNESDAY.
TIGHT HEIGHT GRADIENT AT 700 MB ALREADY IN PLACE OVER NORTHEAST TWO
THIRDS OF FORECAST AREA. 700 MB JET STREAK OF 50 TO 70 KT IS POISED
OVER EASTERN COLORADO/WESTERN KANSAS...NEAR 500 MB VORTICITY MAXIMUM.
AS THESE FEATURES MOVE SOUTH SOUTHEAST INTO PANHANDLES...GRADIENTS AT
700 MB AND BELOW WILL TIGHTEN FURTHER...PROMOTING PRODUCTION OF
STRONG WINDS. STRONGEST SURFACE WINDS TODAY EXPECTED AT NORTHERN
TERMINALS.
DEEP MIXING WILL RESULT IN HIGH-BASED CUMULUS CLOUDS TODAY...WITH
VERY LIGHT SHOWERS POSSIBLE AT KGUY. ANY VIRGA SHOWERS TODAY WILL
ONLY ENHANCE SURFACE WINDS.
AREAS OF BLOWING DUST EXPECTED TODAY DUE TO EXPECTED FAVORABLE FETCH
ACROSS LOOSE SOILS. MVFR VISIBILITIES EXPECTED AT ALL TERMINALS. IF
PRONOUNCED DUST PLUMES DEVELOP... IFR VISIBILITIES MAY OCCUR. SITUATION
WILL BE MONITORED WITH UPDATES TO FORECAST BEING ISSUED IF NECESSARY.
SURFACE WINDS EXPECTED TO CEASE GUSTING AROUND 02Z WEDNESDAY...WHILE
MAINTAINING NORTHERLY DIRECTION.
COCKRELL
&&
.PREV DISCUSSION... /ISSUED 436 AM CDT TUE APR 29 2014/
DISCUSSION...CORRECTED DUST MENTION WED/THURS
THIS MORNING...A FEW EARLY MORNING SPRINKLES WILL BE POSSIBLE ACROSS
THE SOUTHWESTERN TEXAS PANHANDLE THANKS TO AN EMBEDDED WAVE ROTATING
AROUND THE UPPER LEVEL LOW THAT HAS DECIDED TO SET UP RESIDENCE OVER
THE CENTRAL US.
TODAY...THE PANHANDLE WIND MACHINE WILL CRANK UP YET AGAIN ACROSS
THE AREA TODAY. THE COMBINED OKLAHOMA AND NORTHERN TEXAS PANHANDLES
WILL GET THE BRUNT OF IT WITH SUSTAINED 35 TO 45 MPH WINDS AND GUSTS
UP TO 60 MPH. THE SOUTHERN TEXAS PANHANDLE, ON THE OTHER HAND,
SHOULD BE SPARED THE WORST OF IT WITH SUSTAINED WINDS AROUND 35 MPH
AND GUSTS UP TO 55 MPH. WILL LEAVE THE HIGH WIND WARNING AND WIND
ADVISORY AS IS SINCE IT STILL MATCHES WELL WITH THE FORECAST.
IT'S GETTING TO BE YOU CAN'T TALK ABOUT WIND ACROSS THE PANHANDLES
WITHOUT MENTIONING DUST!!! BLOWING DUST WILL BE PREVALENT ACROSS THE
PANHANDLES TODAY AS THE WINDS CRANK UP. WE EXPECTED THE GREATEST
REDUCTION IN VISIBILITIES (BETWEEN ONE MILE AND A QUARTER OF A MILE)
WITH THE HIGHEST WINDS THUS A BLOWING DUST ADVISORY HAS BEEN ISSUED
FOR THE SAME AREA AS THE HIGH WIND WARNING. THERE CAN BE LOCATIONS
WHERE VISIBILITIES DROP BELOW A MILE ACROSS THE SOUTHERN TEXAS
PANHANDLE, ESPECIALLY NEAR PLOWED FIELDS AND CONSTRUCTION SITES, BUT
THESE SHOULD BE FAIRLY LOCALIZED. SO IF YOU ARE OUT DRIVING TODAY BE
SURE TO LEAVE EXTRA SPACE BETWEEN YOU AND THE CAR IN FRONT OF YOU
BECAUSE VISIBILITIES WILL BE ABLE TO CHANGE DRASTICALLY OVER SHORT
DISTANCES.
AS IF WIND AND DUST WASN'T ENOUGH FOR ONE DAY LETS ADD IN THE CHANCE
FOR A FEW SPRINKLES ACROSS THE EASTERN OKLAHOMA AND NORTHEASTERN
TEXAS PANHANDLE THIS MORNING INTO THIS AFTERNOON. THE CHANCES ARE
LOW BUT WE'VE BEEN ABLE TO GENERATE LIGHT PRECIP THESE PAST TWO DAYS
DUE TO THE PROXIMITY TO THE UPPER LEVEL LOW. AS WE SPEAK A FEW
SHOWERS ARE ALREADY TRYING TO GENERATE ACROSS WESTERN KANSAS AS
SEEN FROM REGIONAL RADAR IMAGERY. UNFORTUNATELY THESE SHOWERS WONT
BRING BENEFICIAL AMOUNTS OF RAINFALL TO THE LUCKY FEW THAT GET THEM,
BUT IT MIGHT TURN THE BLOW DUST TO MUD.
TONIGHT...THE WIND WILL DIMINISH AROUND SUNSET BRINGING AND END TO
THE HIGH WIND THREAT AND BLOWING DUST. OVERNIGHT LOWS ARE EXPECTED
TO DROP INTO THE LOW 40S AND MID 30S ACROSS MUCH OF THE AREA WITH
THE FAR WESTERN OKLAHOMA AND TEXAS PANHANDLE COUNTIES DROPPING TO
FREEZING. A FREEZE WATCH IS IN EFFECT FOR LATE TONIGHT INTO EARLY
WEDNESDAY MORNING AND DECIDED TO HOLD OFF ON UPGRADING AS THERE ARE
FAR MORE PRESSING NEAR TERM CONCERNS.
WEDNESDAY AND THURSDAY...THE WIND MACHINE WILL ONCE AGAIN BE BLOWING
BUT ON A MUCH LOWER SETTING. SUSTAINED NORTHWESTERLY WINDS WILL BE
AROUND 20 TO 30 MPH BUT CAN'T RULE OUT SOME BLOWING DUST. TEMPERATURES
DURING THE DAY WILL BE FAIRLY MILD WITH HIGHS IN THE UPPER 50S TO
NEAR 70. THE OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES COULD HAVE
ANOTHER SHOT A REACHING FREEZING LATE WEDNESDAY NIGHT AND THURSDAY
MORNING BUT WILL HOLD OFF ON ISSUING ANY FREEZE PRODUCTS.
FRIDAY THROUGH NEXT TUESDAY...ARE YOU READY FOR A TASTE OF SUMMER?
HIGH TEMPERATURES ACROSS THE PANHANDLES WILL TOP OUT IN THE 80S AND
EVEN 90S BY THE START OF NEXT WEEK. IT EVEN LOOKS LIKE WE WILL GET A
LITTLE RELIEF FROM THE ALL THIS DUSTY WINDY WEATHER TOO! WISH I
COULD SAY WE WILL GET SOME RAIN BUT WE ARE LOOKING DRY.
FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TODAY ACROSS THE
SOUTHERN AND WESTERN TEXAS PANHANDLE. ELEVATED FIRE WEATHER
CONDITIONS ARE EXPECTED ONCE AGAIN ACROSS THE SOUTHERN TEXAS
PANHANDLE ON WEDNESDAY AND ELEVATED TO BRIEFLY CRITICAL FIRE WEATHER
CONDITIONS ARE POSSIBLE ACROSS THE MAJORITY OF THE PANHANDLES ON
THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 63 35 61 36 62 / 5 5 5 0 10
BEAVER OK 59 36 60 30 65 / 20 10 5 0 0
BOISE CITY OK 58 31 58 32 60 / 10 5 5 5 5
BORGER TX 61 37 63 39 66 / 10 5 5 0 5
BOYS RANCH TX 64 33 62 34 63 / 5 5 5 5 10
CANYON TX 64 34 62 33 63 / 5 5 5 5 10
CLARENDON TX 65 41 63 39 66 / 5 5 5 0 10
DALHART TX 60 30 59 34 62 / 10 5 5 10 5
GUYMON OK 60 36 62 33 65 / 20 10 5 0 5
HEREFORD TX 63 32 61 34 62 / 5 5 5 5 10
LIPSCOMB TX 60 38 60 34 66 / 20 10 5 0 5
PAMPA TX 61 39 59 35 63 / 10 10 5 0 5
SHAMROCK TX 64 40 63 36 70 / 10 10 5 0 5
WELLINGTON TX 68 41 66 38 70 / 5 10 5 0 5
&&
.PREV DISCUSSION... /ISSUED 436 AM CDT TUE APR 29 2014/
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...BLOWING DUST ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: DALLAM...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...ROBERTS...
SHERMAN.
HIGH WIND WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: DALLAM...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...ROBERTS...
SHERMAN.
FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR THE
FOLLOWING ZONES: DALLAM...DEAF SMITH...HARTLEY...MOORE...
OLDHAM...SHERMAN.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DEAF SMITH...
DONLEY...GRAY...OLDHAM...POTTER...RANDALL...WHEELER.
OK...BLOWING DUST ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
HIGH WIND WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR THE
FOLLOWING ZONES: CIMARRON.
&&
03/14Hazardous weather outlook, Apr 29, 2:51 AM CST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
351 AM CDT TUE APR 29 2014
OKZ001>003-TXZ001>020-292100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
351 AM CDT TUE APR 29 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...TODAY AND TONIGHT.
NORTHWESTERLY WINDS SUSTAINED AT SPEEDS BETWEEN 35 AND 45 MPH WITH
GUSTS AROUND 60 MPH ARE EXPECTED TODAY ACROSS THE OKLAHOMA AND NORTHERN
TEXAS PANHANDLES. THESE WINDS WILL RESULT IN AREAS OF BLOWING DUST
WHICH WILL REDUCE VISIBILITIES. A HIGH WIND WARNING AND BLOWING DUST
ADVISORY ARE IN EFFECT FROM 7 AM THROUGH 10 PM TODAY. A WIND ADVISORY
IS ALSO IN EFFECT FOR THE SOUTHERN TEXAS PANHANDLE FROM 7 AM THROUGH
10 PM TODAY DUE TO SUSTAINED WINDS OF 35 MPH WITH GUSTS UP TO 55 MPH.
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON ACROSS
THE WESTERN AND SOUTHERN TEXAS PANHANDLE DUE TO WINDY CONDITIONS AND
LOW RELATIVE HUMIDITIES.
A FREEZE WATCH IS IN EFFECT FOR MUCH OF THE WESTERN TEXAS AND
OKLAHOMA PANHANDLES LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A FREEZE WATCH IS IN EFFECT FOR MUCH OF THE WESTERN TEXAS AND
OKLAHOMA PANHANDLES THROUGH 10 AM WEDNESDAY MORNING.
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY AFTERNOON ACROSS
THE SOUTHERN TEXAS PANHANDLE AND ELEVATED TO BRIEFLY CRITICAL FIRE
WEATHER CONDITIONS ARE EXPECTED ACROSS THE MAJORITY OF THE PANHANDLES
THURSDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED FIRE WEATHER CONDITIONS DURING THE AFTERNOON HOURS
TODAY...WEDNESDAY...AND THURSDAY.
High Wind, Hutchinson
- When
- April 29, 7:50 AM CST to 5:00 PM CST
- Where
- Hutchinson forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 35.840, -101.355 (the zone’s center; the record gives no point)
Sustained high wind of 41 mph at Borger.
High Wind, Roberts
- When
- April 29, 7:50 AM CST to 5:00 PM CST
- Where
- Roberts forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 35.839, -100.813 (the zone’s center; the record gives no point)
Sustained high wind of 40 mph at Miami.
High Wind, Hemphill
- When
- April 29, 7:50 AM CST to 5:00 PM CST
- Where
- Hemphill forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 35.838, -100.270 (the zone’s center; the record gives no point)
Sustained high wind of 40 mph at Canadian.
High Wind, Dallam
- When
- April 29, 7:50 AM CST to 5:00 PM CST
- Where
- Dallam forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 36.278, -102.602 (the zone’s center; the record gives no point)
Sustained high wind of 40 mph at Dalhart.
High Wind, Hartley
- When
- April 29, 7:50 AM CST to 5:00 PM CST
- Where
- Hartley forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 35.840, -102.603 (the zone’s center; the record gives no point)
Sustained high wind of 40 mph at Dalhart.
High Wind, Sherman
- When
- April 29, 7:50 AM CST to 5:00 PM CST
- Where
- Sherman forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 36.278, -101.893 (the zone’s center; the record gives no point)
Sustained high wind of 42 mph at Stratford.
High Wind, Moore
- When
- April 29, 7:50 AM CST to 5:00 PM CST
- Where
- Moore forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Reported by
- AWOS
- Coordinates
- 35.838, -101.893 (the zone’s center; the record gives no point)
Sustained high wind of 42 mph at Dumas.
High Wind, Hansford
- When
- April 29, 7:50 AM CST to 5:00 PM CST
- Where
- Hansford forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 36.278, -101.354 (the zone’s center; the record gives no point)
Sustained high wind of 40 mph at Spearman.
High Wind, Ochiltree
- When
- April 29, 7:50 AM CST to 5:00 PM CST
- Where
- Ochiltree forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 36.278, -100.816 (the zone’s center; the record gives no point)
Sustained high wind of 40 mph at Perryton.
High Wind, Oldham
- When
- April 29, 7:50 AM CST to 5:00 PM CST
- Where
- Oldham forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 35.405, -102.603 (the zone’s center; the record gives no point)
Sustained high wind of 40 mph at Vega.
High Wind, Deaf Smith
- When
- April 29, 7:50 AM CST to 5:00 PM CST
- Where
- Deaf Smith forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- AWOS
- Coordinates
- 34.966, -102.605 (the zone’s center; the record gives no point)
Sustained high wind of 40 mph at Hereford.
High Wind, Potter
- When
- April 29, 7:50 AM CST to 5:00 PM CST
- Where
- Potter forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 35.401, -101.894 (the zone’s center; the record gives no point)
Sustained high wind of 43 mph at Amarillo.
High Wind, Randall
- When
- April 29, 7:50 AM CST to 5:00 PM CST
- Where
- Randall forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 34.966, -101.897 (the zone’s center; the record gives no point)
Sustained high wind of 43 mph at Amarillo.
High Wind, Carson
- When
- April 29, 7:50 AM CST to 5:00 PM CST
- Where
- Carson forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Property damage
- $20,000
- Reported by
- Mesonet
- Coordinates
- 35.404, -101.354 (the zone’s center; the record gives no point)
Sustained high wind of 42 mph at Panhandle. Over turned semi tractor trailer and camper trailer near mile marker 81 on Interstate 40.
High Wind, Armstrong
- When
- April 29, 7:50 AM CST to 5:00 PM CST
- Where
- Armstrong forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 34.965, -101.357 (the zone’s center; the record gives no point)
Sustained high wind of 41 mph at Claude.
High Wind, Gray
- When
- April 29, 7:50 AM CST to 5:00 PM CST
- Where
- Gray forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 35.401, -100.813 (the zone’s center; the record gives no point)
Sustained high wind of 41 mph at Pampa.
High Wind, Moore
- When
- April 29, 8:48 AM CST to 8:49 AM CST
- Where
- Moore forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 35.838, -101.893 (the zone’s center; the record gives no point)
High wind gust of 60 mph at Dumas.
High Wind, Lipscomb
- When
- April 29, 9:09 AM CST to 9:10 AM CST
- Where
- Lipscomb forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.278, -100.273 (the zone’s center; the record gives no point)
High wind gust of 60 mph at Lipscomb.
High Wind, Randall
- When
- April 29, 9:21 AM CST to 9:22 AM CST
- Where
- Randall forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.966, -101.897 (the zone’s center; the record gives no point)
High wind gust of 60 mph at Umbarger.
High Wind, Moore
- When
- April 29, 9:47 AM CST to 9:48 AM CST
- Where
- Moore forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 35.838, -101.893 (the zone’s center; the record gives no point)
High wind gust of 59 mph at Dumas.
High Wind, Hansford
- When
- April 29, 10:00 AM CST to 10:01 AM CST
- Where
- Hansford forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.278, -101.354 (the zone’s center; the record gives no point)
High wind gust of 58 mph at Spearman.
High Wind, Dallam
- When
- April 29, 11:19 AM CST to 11:20 AM CST
- Where
- Dallam forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.278, -102.602 (the zone’s center; the record gives no point)
High wind gust of 59 mph at Dalhart.
High Wind, Hartley
- When
- April 29, 11:19 AM CST to 11:20 AM CST
- Where
- Hartley forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.840, -102.603 (the zone’s center; the record gives no point)
High wind gust of 59 mph at Dalhart.
High Wind, Moore
- When
- April 29, 2:55 PM CST to 2:56 PM CST
- Where
- Moore forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 35.838, -101.893 (the zone’s center; the record gives no point)
High wind gust of 59 mph at Dumas.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Florida, April 29 to 30, 20141 death · $168 million · 70 kt wind · 5 events
- Tornadoes and Flash Flooding in Florida, April 29 to 30, 2014$18 million · EF1 · 50 events
- Flood and Hail in Kentucky, April 29 to 30, 20141 death · $32,000 · 3 in hail · 5 events
- Tornadoes and Flash Flooding in North Carolina, April 29, 2014$430,000 · EF1 · 15 events
- Flash Flooding and Flood in Alabama, April 29 to 30, 2014$820,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Ohio, April 29, 2014$100,000 · 65 kt wind · 20 events
- Hail and Damaging Winds in Ohio, April 29, 20141 injured · $94,000 · 1 in hail · 13 events
- Flash Flood and Flooding in Ohio, April 29 to 30, 2014$121,000 · 2.25 in hail · 14 events
- Dust Storm in Colorado, April 29, 2014$200,000 · 2 events
- High Wind in New York, April 29, 2014$100,000 · 51 kt wind · 4 events
- Damaging Winds and Lightning Strike in Georgia, April 29 to 30, 2014$67,000 · 70 kt wind · 5 events
- High Wind in Pennsylvania, April 29, 20141 injured · $50,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 515858, 515859, 515860, 515861, 515862, 515863, 515864, 515865, 515866, 515867, 515868, 515869, 515870, 515871, 515872, 515873, 515874, 515878, 515881, 515875, 515883, 515884, 515885, 515877.